MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA NAVICROSS; CATHETER, PERCUTANEOUS

TERUMO CORPORATION, ASHITAKA NAVICROSS; CATHETER, PERCUTANEOUS
Model Number NC18901
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: inventory coordinator.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.The returned device: a catheter.Appearance confirmation: no anomalies such as a kink or crush were found in the appearance.A reddish-brown obstruction was observed at the distal end.X-ray confirmation: no distal marker, second marker, or third marker were inside.No internal coil was from the distal end to the proximal end.Ft-ir: as a result of ft-ir measurement of the reddish-brown obstruction at the distal end, a spectrum was similar to that of albumin.The obstruction at the distal end is thought to be a blood clot.Dimensions: the reddish-brown obstruction at the distal end was removed and the inner diameter of the distal end was measured: it met the factory's specifications.No anomaly was found.History investigation of the involved product code and lot number no deviations or non-conformities were found related to this case.No similar event was found in the past complaint file.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
Terumo medical corporation received the following reported information: left below the knee (btk) angioplasty.Pedal access 6f,.018" 90cm navicross placed over a.018 v18 wire.The inner lining of the navicross came out.A new navicross was used to finish the case, the patient was not harmed.The estimated blood loss was less than 250cc.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section d4, h3, h4, and to provide the completed investigation results.After disassembling the actual device the actual device was longitudinally disassembled, and the appearance of the inner surface was inspected.In the inner surface of the most distal end, it had been longitudinally abraded, marked by the distal end of the coil tightly adhering, and the inner layer had partially flared toward the proximal end.A mark the coil in the marker tightly adhered was found on the part where the marker was originally placed.A mark the spiral coil tightly adhered was found on the part where the spiral coil was originally placed and streaks were found toward the proximal end in the inner surface layer in the vicinity.No flare of the inner surface layer except the above.Therefore, it was considered that it became abraded due to some hard object coming into contact with the inner surface of the most distal end of the actual device.Additionally, it was thought that the coil had been peeled off toward the proximal end.Confirmation of the involved product code and lot number.Factory-retained product of the involved product code/lot number.No anomalies such as flare or coil lifting of surface layer were found on the inner surface of the distal end.No anomalies such as jumbling or defects were found in the internal coil over the entire length.Simulation test: regarding peeling of the coil, the following simulation test was performed.A.A factory-retained v-18 was combined with navicross of the current product.B.The coated part (gray part) at the proximal end of the v-18 was pushed and pulled with the navicross and v-18 curved.C.The coated part (gray part) at the proximal end of v-18 was abraded at the distal end of navicross, causing abraded piece due to the operation of b.While it is repeatedly pushed and pulled, the abraded pieces entered the lumen of navicross and the clearance of the lumen become smaller, which led to the v-18 getting stuck.D.After it got stuck, it was repeatedly pushed and pulled, and a friction load was applied to the inner surface of navicross.That caused the inner surface layer of navicross to damage and the navicross coil to become entangled in the v-18.When the v-18 was moved, the coil was pulled out from the navicross.Based on the previously reported investigation results and the findings from this investigation, the internal coil of the actual device was completely missing.On the other hand, no anomalies were found in the manufacturing history or in the factory-retained samples of the involved product code/lot#.Based on the condition of the actual device and the results of the simulation test, one possible mechanism for the occurrence of this incident was considered to be as follows.The v-18 was inserted from the distal end of the actual navicross and pushed and pulled with the actual navicross curved.This caused the inner surface layer of the actual navicross to damage and the navicross coil to become entangled with the v-18.Consequently, the navicross coil was pulled out along with the v-18.Ashitaka factory is committed to maintaining product quality through the following controls.In the product assembling process, a core wire equivalent to the inner diameter is inserted to confirm that the insertion is possible.In the product assembling process, sliding resistance of the inner surface is measured to ensure that there is no anomaly.100% visual inspection is performed to ensure that there is no kink, crush, or twist.The ifu of this product indicates as follows.Directions for use 1.Cautions: take care not to damage the product, when a guide wire is inserted from its distal end.Do not advance the guide wire briskly and/or force it into the catheter when the catheter is bent or twisted.This may cause breakage/separation of the catheter, resulting in damage to the vessel.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.

Brand Name
NAVICROSS
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA   418-0015
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key24317271
Report Number9681834-2026-00020
Device Sequence Number14662119
Product Code DQY
UDI-Device Identifier04987892077234
UDI-Public(01)04987892077234(17)280630(10)250702
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K173799
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNC18901
Device Catalogue NumberPN*NA18093H
Device Lot Number250702
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer02/11/2026
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown